Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin lesions and treatment
Sep 6, 2003

Dear Dr. Pierone, Sorry for my bad English. I don't know if is the correct forum for my question but I appreciate your response. One month after a risk exposure (condom breakage during vaginal intercourse with an HIV+) I suffered a persistent and pruritic folliculitis (pytiriasis versicolor) over my back that lasted for more than five weeks, this was the only noticeable symptom during the window period. Have you ever seen patients who developed this skin disorder during ARS? Could this mean that I will suffer this skin lesion also during HIV treatment? Thanks from Italy

Response from Dr. Pierone

Hello, your English is very good, way better than my Italian. I have never seen development of pityriasis versicolor during seroconversion. This is a yeast infection of the skin caused by Malassezia furfur (who names this stuff?) and is not specific to HIV. I would be more interested to see if you had an early HIV RNA test to see if you acquired HIV infection. Have you been tested yet?



Previous
medical students question
Next
liver cysts due to meds?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement